MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE
Model Number Z317H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Not Applicable (3189); No Code Available (3191)
Date of Event 02/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device batch number pgk745, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the name of the procedure? the patient demographic info: gender, weight, bmi at the time of index procedure on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? what tissue was the needle wire retained in for extending procedure? can you clarify was the procedure extended for 1 hour? can you clarify the specific time of the extended anesthesia time? was the needle retrieved during the initial procedure after the x-ray? was an additional surgical procedure performed to remove the needle? was additional dissection required in other organs or tissues other than the target tissue? was there any change in the patient¿s post-operative care due to the extended anesthesia time? what instruments were used to grasp the needle? where was the needle grasped during use? if applicable, will product be returned, return date, tracking information? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status?.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle detached from the suture.It was necessary to do an x-ray and to extend the anesthesia for 1 hour to detect the needle and to remove it.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 07/31/2020 additional information: d8, d10, e2, h6 corrected information: d3, g1, g2 additional h-3 summary: rep samples from same lot: it was reported performance pull off - suture needle.It was received for analysis an opened box with twenty-nine unopened samples of product.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed using an instron and the pull force were above the minimum requirements.Per the conditions of the samples received, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.Samples from other lot: it was received for analysis two unopened samples of product code z317h, lot mkk106.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed using an instron and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.-which lot was involved in the reported event - mkk106 or pgk745? -was only lot pgk745 involved and lot mkk106 was not involved but unopened sample was returned from user? -were two devices involved, one from each lot? -was one device involved and it is unknown which lot (pgk745 and mkk106) was involved? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Date sent to the fda: 08/10/2020 additional information was requested, and the following was obtained: -which lot was involved in the reported event - mkk106 or pgk745? no, only pgk745 involved -was only lot pgk745 involved and lot mkk106 was not involved but unopened sample was returned from user? it's possible -were two devices involved, one from each lot? no, only pgk745 involved -was one device involved and it is unknown which lot (pgk745 and mkk106) was involved? no, only pgk745 involved this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 27IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9900748
Report Number2210968-2020-02455
Device Sequence Number11460333
Product Code NEW
UDI-Device Identifier10705031060494
UDI-Public10705031060494
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberZ317H
Device Catalogue NumberZ317H
Device Lot NumberPGK745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer07/28/2020
08/06/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date07/31/2020
08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR